# SDR 97ZZZX3977

- Difficulty date: August 18, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6620Z
- Make and model: Cessna TU206G
- Aircraft serial: U20606347
- Engine: Cont TSIO520M
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Broke
- Location: Nr 4 Journal
- Part time: 2,138 hours
- Stage of operation: CR
- Nature of condition: Y, E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A STRONG VIBRATION FOLLOWED BY A LOUD MECHANICAL BANG IN THE ENGINE DURING FLIGHT.  SECONDS LATER THE ENGINE ABRUPTLY STOPPED.  AN ENGINE 'TEAR DOWN' INSPECTION WAS PERFORMED AND REVEALED THE CRANKSHAFT BROKE AT THE NR 4 'CRANKSHAFT MAIN BEARING JOURNAL'.
